It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....

Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools Search this Thread
Old 03-09-2003, 11:29 AM   #1
Senior Member
Join Date: Jan 2003
Posts: 110
Dom HB User
Post should i switch to acutane after retin-a?

hi iv had acne since i was in 6th grade. IM 15 now and a freshmen in highschool. I didnt treat it at all and it got B A D. But recently iv treated it with retin-a-micro and it has improved greatly. Its mostly under control. But thers still a great amount. Iv sued retin-a-micro for 3 months now. I dont break out much anymore. Maybe one every 2-3 weeks. But the improvement rate has jsut slowed down so much. Should i go on accutane? school starts august 14 and i want to be 100% clear by then! well i gues i could last til november but i want to be 100% clear my soph year! help!

Sponsors Lightbulb
Old 03-09-2003, 11:30 AM   #2
Senior Member
Join Date: Jan 2003
Posts: 110
Dom HB User

oh and by the way, will i get an initial breakout from accutane since i have already had one from retin-a-micro?

Old 03-15-2003, 08:36 AM   #3
Senior Member
Join Date: Jan 2003
Posts: 110
Dom HB User


Old 03-15-2003, 10:26 AM   #4
Join Date: Sep 2002
Location: utica, IL 61373
Posts: 478
laur HB User

If you go on accutane, you will probably still get an initial break out, but no one knows that for sure. If you have been on the retin A with good results, you may want to stick with it for a little longer. I am not a patient person at all, but I would give anything to remain even 90% clear with just using the cream or something. Give it a little time and if you still aren't satisfied with your progress, call your derm and ask your options. May an antibiotic with the retin A would help you?? And I do understand that you want to be 100% clear.......don't we all........but it sounds as if you made great progress already. How bad was it before??

Old 03-15-2003, 08:42 PM   #5
Join Date: Mar 2003
Location: Baltimore, MD USA
Posts: 3
FoRtYFoOtEcHo486 HB User

I definitely would NOT switch to Accutane after Retin-A. I am a freshman in high school as well, and I've had acne since third grade. I'm currently on Dorex and Retin-A. Doctors won't prescribe Accutane unless it is ABSOLUTELY neccessary because of the effects it can have. You basically have to move up the ladder and if all else fails, you may be put on Accutane.

Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
my hair is thinning because of acutane what should i do? gmiles79 Acne 0 12-06-2008 10:35 AM
Switch from regular Ortho Tri-Cyclen to Yasmin with success? LauraOSU05 Acne 28 03-03-2006 04:33 PM
acne after i stopped acutane imsnow Acne 14 06-11-2005 10:29 PM
acutane PaPaSoN Acne 6 05-11-2005 06:37 PM
Doc wants to put me on accutane.. should I do it? Finch Acne 7 04-29-2005 09:57 PM
accutane = bad stotan12 Acne 2 11-05-2003 10:54 AM
Antibiotics after Acutane? bhagen Acne 1 07-26-2003 10:43 AM
going back on acutane jus taguy Acne 2 05-18-2003 09:53 AM
Acutane and moderate acne/Gym work out/risk out weigh benefits? Lestat Acne 7 03-30-2003 08:34 PM

Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off

Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 07:23 PM.

Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!